Wildfire, Ochoco-John Day Highlands
- When
- August 28, 1:00 PM PST to August 31, 11:59 PM PST
- Where
- Ochoco-John Day Highlands forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 44.381, -120.359 (the zone’s center; the record gives no point)
The Parish Cabin Fire burned 6481 acres 12 miles northeast of Seneca, between August 28 and September 12. It was human caused.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
The Parish Cabin Fire burned 6481 acres 12 miles northeast of Seneca, between August 28 and September 12. It was human caused.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 28, 7:28 AM PST, 5 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 828 AM PDT TUE AUG 28 2012 UPDATED AVIATION DISCUSSION .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...UPPER LEVEL TROUGH TO MOVE ACROSS AREA DURING NEXT 30 HOURS. CONVECTIVE PARAMETERS LOOK WEAK AND MARGINAL ESPECIALLY AWAY FROM THE CASCADES. WILL LOWER THUNDERSTORM COVERAGE IN CENTRAL OREGON FOR THIS EVENING. WILL ALSO LOWER TEMPERATURE FORECAST FOR MOST AREAS TODAY AS MODELS SHOW SEVERAL DEGREES OF LOW AND MID LEVEL COOLING. REST OF FORECAST OK. && .AVIATION...18Z TAFS...VFR CONDITIONS TO PREVAIL THROUGH 18Z WEDNESDAY. EXPECT INCREASING MAINLY MID LEVEL CLOUDS TODAY THROUGH EARLY EVENING FOLLOWED BY DECREASING CLOUDS OVERNIGHT. WINDS WILL INCREASE FROM THE WEST THIS AFTERNOON WITH GUSTS ABOVE 20 KT AND THEN SLOWLY SUBSIDE OVERNIGHT. 78 && .PREV DISCUSSION... /ISSUED 137 AM PDT TUE AUG 28 2012/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...AN UPPER LEVEL LOW AND ELONGATED TROUGH WEST OF VANCOUVER ISLAND WILL MOVE TOWARDS THE COAST TODAY. A WEAK DISTURBANCE ROTATING AHEAD OF THE LOW MAY TRIGGER A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EVENING NEAR THE CASCADES. INSTABILITY PARAMETERS (LI AND CAPE/ELEVATED CAPE) ARE LIMITED...BUT TERRAIN AND DAYTIME HEATING WILL ENHANCE LIFT AND ANY THUNDERSTORMS THAT DEVELOP OVER THE CASCADES MAY DRIFT EAST INTO CENTRAL OREGON AND WASHINGTON. AS THE TROUGH AND ASSOCIATED COLD FRONT MOVE INLAND TONIGHT A FEW SHOWERS WILL SPREAD EAST. THE BEST LIFT WILL REMAIN NORTH OF THE CWA SO POPS WILL BE LOW. THE MAIN EFFECT WILL BE WIND AND LOWER TEMPERATURES WEDNESDAY BEHIND THE FRONT. ANOTHER TROUGH WILL MOVE THROUGH WEDNESDAY AND KEEP HIGHER WINDS ALOFT MIXING TO THE SURFACE...PARTICULARLY IN THE COLUMBIA GORGE...KITTITAS VALLEY...AND COLUMBIA BASIN. WINDS WILL DECREASE WEDNESDAY NIGHT AS PRESSURE GRADIENTS INCREASE. COONFIELD LONG TERM...THURSDAY THROUGH MONDAY. GENERALLY WESTERLY FLOW AND QUIET WEATHER IS EXPECTED THROUGH THE EXTENDED. A TROUGH OF LOW PRESSURE WILL MOVE ALONG THE CANADIAN BORDER FRIDAY THROUGH EARLY SATURDAY WITH THE MOISTURE AND DYNAMICS TOO FAR NORTH TO AFFECT THE FORECAST AREA. THE MAIN EFFECT WILL BE SLIGHT COOLER TEMPERATURES AGAIN ON SATURDAY. TEMPERATURES WILL WARM SLIGHT SUNDAY AND MONDAY AS WEST TO SOUTHWEST FLOW PREVAILS AND HEIGHTS RISE SLIGHTLY 93. AVIATION...12Z TAFS. INCREASING CLOUDS TODAY AS A FRONTAL BOUNDARY APPROACHES THE REGION. SCT-BKN 100-200 WILL LOWER TO 050-100 BY LATE AFTERNOON AND EVENING AND THEN CLOUDS WILL DECREASE TO SCATTERED AFTER 10Z. WEST WINDS WILL BE INCREASING TO 10-20KT WITH STRONGER GUSTS AT KDLS BY LATE AFTERNOON AND EVENING. 93 && .PRELIMINARY POINT TEMPS/POPS... PDT 79 53 77 48 / 0 20 10 0 ALW 83 58 78 53 / 0 20 20 0 PSC 84 55 81 47 / 0 20 10 0 YKM 81 50 79 51 / 10 20 10 0 HRI 81 55 79 48 / 0 20 10 0 ELN 80 54 75 49 / 10 20 10 0 RDM 78 40 75 35 / 10 20 10 0 LGD 81 55 75 40 / 0 10 10 0 GCD 85 46 75 44 / 0 10 10 0 DLS 81 56 77 51 / 10 20 10 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN WEDNESDAY : GREEN THURSDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 79/93/93
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
537 AM PDT TUE AUG 28 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
291215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
537 AM PDT TUE AUG 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, EASTERN
COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, EAST
SLOPES OF THE OREGON CASCADES, LOWER COLUMBIA BASIN OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON,
OCHOCO-JOHN DAY HIGHLANDS
SMOKE FROM AREA WILDFIRES WILL CONTINUE PERSIST OVER THE AREA
THROUGH TODAY. AN UPPER LEVEL TROUGH AND COLD FRONT WILL MOVE
THROUGH EASTERN WASHINGTON AND OREGON TONIGHT. A FEW THUNDERSTORMS
MAY FORM NEAR THE CASCADES AND MOVE EAST INTO SOUTH CENTRAL AND
SOUTHEASTERN WASHINGTON AND NORTH CENTRAL AND NORTHEASTERN OREGON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
DRY WESTERLY FLOW WILL BE OVER EASTERN
WASHINGTON AND OREGON FOR THE REST OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2012Every state in 2012This day in weather historyWarnings in Oregon, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406860.